• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Hair falling out

E

Emmer

Well-known member
Joined
Apr 6, 2015
Messages
46
I am in a panic about this as i am fairly well. My hair is falling out and the pharmacist said it is because of my mood stabiliser which is an anti-epileptic med and this is common in them she said. I have an appointment with my gp in about a month and will ask her then but has anyone been through this? Did you keep taking it and if so, what happened?
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,084
Location
UK
I had this very bad when taking lithium and depakote. I came off the drugs because I had many bad side effects and they weren't helping me much. The hair loss continued for a few months, it stopped eventually. I believe it can take up to two years to grow back.

Some people do carry on with the drugs and take supplements to try to counter the hair loss. I am not sure how effective this is.
 
katya

katya

Well-known member
Joined
Dec 4, 2013
Messages
2,052
Location
England
I am in a panic about this as i am fairly well. My hair is falling out and the pharmacist said it is because of my mood stabiliser which is an anti-epileptic med and this is common in them she said. I have an appointment with my gp in about a month and will ask her then but has anyone been through this? Did you keep taking it and if so, what happened?
Can you not make an earlier appointment? I'd try to, if you can, particularly if this is causing you distress.

I'd also suggest ringing some NHS helplines so they can advise you as to whether to stop the treatment, maybe?

Hope this stops for you soon.
 
E

Emmer

Well-known member
Joined
Apr 6, 2015
Messages
46
I can't bring the appointment forward. I think my gp would be annoyed if i took one of the emergency appointments for hair loss. The hair loss i am certain is the medication. I don't think i can stop it or swap it. I'd really like to know if anyone has persisted with the medication and what happened.
 
Top